Alert archive / Oklahoma / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 17, 2013, 11:33 AM CST for 8 counties in Oklahoma. It took effect at Nov 17, 2013, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 11:33 AM CST (17:33 UTC)
- In effect from
- Nov 17, 2013, 12:00 PM CST
- Expired
- Nov 17, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Major County, OK, Noble County, OK, Payne County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 35 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS84 KOUN 171733 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1133 AM CST SUN NOV 17 2013 ...RED FLAG WARNING FOR PART OF NORTHERN OKLAHOMA... OKZ005>008-011>013-020-172300- /O.NEW.KOUN.FW.W.0008.131117T1800Z-131117T2300Z/ WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-PAYNE- 1133 AM CST SUN NOV 17 2013 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING. ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY IN NORTHERN OKLAHOMA... * WIND...NORTH TO NORTHWEST AT 20 MPH WITH GUSTS ABOVE 30 MPH * HUMIDITY...15 TO 20 PERCENT * TEMPERATURE...65 TO 70 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:22 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 17, 11:22 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1122 AM CST SUN NOV 17 2013 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PD. MIXING WILL RESULT IN GUSTY NW/N WINDS ACROSS MUCH OF THE REGION THROUGH THE AFTN. WINDS WILL DIMINISH QUICKLY THIS EVENING. BY MONDAY MORNING SE WINDS WILL BE INCREASING IN WRN OK. && .PREV DISCUSSION... /ISSUED 357 AM CST SUN NOV 17 2013/ .DISCUSSION... LARGE UPPER DISTURBANCE WILL MOVE THROUGH THE CENTRAL PLAINS TODAY... AS THIS OCCURS... A WEAK COLD FRONT WILL SHIFT SOUTH THROUGH OKLAHOMA AND WESTERN NORTH TEXAS. THIS FRONT WILL MOVE THROUGH DRY AS VEERED LOW LEVEL FLOW WILL PUSH DEEPER MOISTURE EAST OF THE AREA. EXPECT ANOTHER VERY WARM DAY FOR MID NOVEMBER WITH GUSTY WINDS AND DRY CONDITIONS. THESE WILL AGAIN COMBINE TO ELEVATE WILDFIRE CONCERNS THIS AFTN... ESPECIALLY ACROSS FAR NORTHERN OKLAHOMA. HOWEVER... DO NOT EXPECT RED FLAG CRITERIA TO BE MET FOR MORE THAN AN HOUR OR TWO. WILL NEED TO WATCH THIS AREA CLOSELY IF CONDITIONS LINGER LONGER THAN ANTICIPATED. MILD TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH MID- WEEK BEFORE MINOR MID-LEVEL DISTURBANCES AND INCREASING LOW LEVEL WAA INCREASE THE CHANCE FOR DEVELOPMENT OF PRECIP BEGINNING TUE NIGHT INTO WEDNESDAY... CENTRAL AND EASTERN OKLAHOMA. HAVE INTRODUCED PRECIP CHANCES DURING THIS TIME. SIGNIFICANT UNCERTAINTY REMAINS FOR THE LATTER PART OF THE WEEK/FORECAST AS MODELS CONT TO STRUGGLE WITH LARGER STORM SYSTEM TAKING SHAPE BY THIS TIME ACROSS THE WESTERN PART OF THE COUNTRY. WILL MAKE SOME CHANGES WRT TO COLD FRONT TIMING... BRINGING THE COLDER AIR SOUTH A BIT QUICKER... MORE IN LINE WITH ECMWF. HOWEVER... CONFIDENCE IN ANY SOLUTION REMAINS LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 37 63 37 / 0 0 0 0 HOBART OK 73 35 63 37 / 0 0 0 0 WICHITA FALLS TX 81 40 66 39 / 0 0 0 0 GAGE OK 67 30 62 34 / 0 0 0 0 PONCA CITY OK 68 33 60 36 / 0 0 0 0 DURANT OK 81 43 67 41 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/30
Hazardous weather outlook, Nov 17, 4:54 AM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
454 AM CST SUN NOV 17 2013
OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
454 AM CST SUN NOV 17 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STABLE ATMOSPHERE WILL REMAIN IN PLACE PREVENTING THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY NORTHWEST WINDS BEHIND A COLD FRONT ARE EXPECTED THIS
AFTERNOON ACROSS NORTHERN OKLAHOMA. THESE WINDS WILL COMBINE WITH
LOW RELATIVE HUMIDITY AND TEMPERATURES AROUND 65 DEGREES TO
PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY ALONG AND
JUST SOUTH OF THE OKLAHOMA KANSAS BORDER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED MONDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND NOON TODAY.Nearby
Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.